I just got a VI peel and realized I have a laser hair removal session appointment for my upper lip 7 days after the peel. Is this enough time between treatments or do I need to wait longer for the laser treatment? Will there be any adverse side effects if I do it too soon?
Laser Hair Removal After VI Peel?
Doctor Answers 2
Laser hair removal after chemical peel
Lasers look for the difference between hair color and skin color to effectively reach the hair and not the epidermal pigmentation.
If there is any hyperpigmentation (darkening) after the chemical peel, the risk of complications goes up as it will be more difficult to target the hair without burning the surface of the skin.
I recommend waiting until the skin is completely recovered from the chemical peel. Protect your skin from sun exposure as that can also cause hyperpigmentation on recently treated areas.
Have a question? Ask a doctor
Laser hair removal and chemical peels
Depending on an individual's skin color, and history of postinflammatory hyperpigmentation tendency, there may be a greater chance of complication having a laser hair removal shortly after a peel. It might not be the laser hair removal that causes the pigmentation but the peel, however as the pigmentation is often delayed several weeks after the stimulus, you might blame the darkening on the laser when in reality it could have been the peel. Furthermore, if one has a history of herpes cold sores/fever blisters, and the stress of the peel triggered an outbreak but it wants to come out just as the laser hair removal is being done, then that could cause a problem. Chances are that you would be ok, but why risk a problem when you are doing an elective procedure to enhance your aesthetic appearance? Delay your hair removal a few weeks after your peel. Remember to use sunblock.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.